Volume 18, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
The action of matrix groups on aspherical manifolds

Shengkui Ye

Algebraic & Geometric Topology 18 (2018) 2875–2895
Abstract

Let SLn() for n 3 be the special linear group and Mr be a closed aspherical manifold. It is proved that when r < n, a group action of SLn() on Mr by homeomorphisms is trivial if and only if the induced group homomorphism SLn() Out(π1(M)) is trivial. For (almost) flat manifolds, we prove a similar result in terms of holonomy groups. In particular, when π1(M) is nilpotent, the group SLn() cannot act nontrivially on M when r < n. This confirms a conjecture related to Zimmer’s program for these manifolds.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 3.95.139.100 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Nil-manifolds, aspherical manifolds, Zimmer's program, matrix group actions
Mathematical Subject Classification 2010
Primary: 57S25, 57S20
Secondary: 57S17
References
Publication
Received: 20 June 2017
Revised: 19 April 2018
Accepted: 3 June 2018
Published: 22 August 2018
Authors
Shengkui Ye
Department of Mathematical Sciences
Xi’an Jiaotong-Liverpool University
Jiangsu
China
https://yeshengkui.wordpress.com/